MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the percutaneous intracranial arterial thrombectomy procedure the physician noticed the coating peeling off on the subject guidewire.A tomography imaging (ct scan) was performed and revealed metallic artifacts.The procedure was completed using the same guidewire successfully.There were no clinical consequences to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported ¿guidewire ptfe coating peeling¿ was unable to be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.As per the additional information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.Peeling to the polytetrafluoroethylene (ptfe) coating can occur due to interaction with an under tightened torque device causing it to scrape the ptfe coating causing damage.Backloading of the guidewire through the supplied introducer has been known to cause skiving of the ptfe coating.As the device was not returned and a review of all available information fails to indicate an assignable cause for the reported pfte coating peeling, an assignable cause of undeterminable will be assigned to the reported event: ¿guidewire ptfe coating peeling¿.
 
Additional Manufacturer Narrative
B5 executive summary: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not conducted due to the device was not returned.The reported guidewire ptfe coating peeling was unable to be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during a percutaneous intracranial arterial thrombectomy procedure, the physician noticed coating peeling off on the synchro select guidewire being used during the thrombectomy maneuver.Dnlyct imaging revealed metallic artifacts.As per the additional information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.Peeling to the ptfe (polytetrafluoroethylene) coating can occur due to interaction with an undertightened torque device causing it to scrape the ptfe coating causing damage.Backloading of the guidewire through the supplied introducer has been known to cause skiving of the ptfe coating.Itt cannot be definitively determined if the ptfe peeling was related to the abnormal imaging finding.As the device was not returned and a review of all available information fails to indicate an assignable cause for the reported pfte coating peeling, an assignable cause of undeterminable will be assigned to the reported 'guidewire ptfe coating peeling' and 'patient abnormal image finding'.
 
Event or Problem Description
It was reported that during the percutaneous intracranial arterial thrombectomy procedure the physician noticed the coating peeling off on the subject guidewire.A tomography imaging (ct scan) was performed and revealed metallic artifacts.The procedure was completed using the same guidewire successfully.There were no clinical consequences to the patient due to this event.Updated: based on the information from hospital, the dnlyct only indicates the presence of metal artifacts, suggesting a possibility of coating left inside patient¿s vessel, but there was no direct evidence to confirm this has occurred within the patient's vessels.Subsequently, the patient did not experience any vessel occlusion or stenosis.

Brand Name
SYNCHRO SELECT-14 SOFT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23457432
Report Number3012931345-2025-00176
Device Sequence Number18134897
Product Code MOF
UDI-Device Identifier07613327508574
UDI-Public(01)07613327508574(17)270916(10)0000723929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215STR
Device Lot Number0000723929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer12/10/2025
01/28/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/18/2025
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian